MAUDE Adverse Event Report: BECKMAN COULTER ACCESS GI MONITOR CANCER ANTIGEN 19-9; SYSTEM,TEST,CARBOHYDRATE ANTIGEN(CA19-9),FOR MONITOR,MANAGE OF PANCREATIC CANCER

BECKMAN COULTER ACCESS GI MONITOR CANCER ANTIGEN 19-9; SYSTEM,TEST,CARBOHYDRATE ANTIGEN(CA19-9),FOR MONITOR,MANAGE OF PANCREATIC CANCER
Model Number 387687
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full patient identifier is (b)(6).The access gi monitor reagent was not returned for evaluation.No hardware errors or issues with other assays were reported in conjunction with this event.System performance indicators such as system check, calibration and quality control were passing within specifications at the time of the event.No other patient results were called into question.The customer reported heterophile antibody testing was performed and did not demonstrate the presence of heterophile antibody.Per the access gi monitor instructions for use a83874 m, it states "the access gi monitor results should be interpreted in light of the total clinical presentation of the patient, including: symptoms, clinical history, data from additional tests, and other appropriate information." in conclusion, there is sufficient evidence to suggest a discordance malfunction occurred as results obtained on the access gi monitor assay were discordant with the clinical presentation of the patient and a result obtained on an alternate device.An assignable cause of the discordance malfunction cannot be determined.There were no reports of error messages, quality control failures, issues with samples from other patients in connection with the event that would demonstrate an issue with the system.
 
Event or Problem Description
On (b)(6) 2023 the customer reported obtaining a false elevated access gi monitor (ca 19-9) (lot number 125586) result involving the laboratory's unicel dxi 800 access immuno analyzer (serial number (b)(4)).The access gi monitor result of 68.1 u/ml obtained on (b)(6) 2023 was discordant with the gi monitor result of 18 u/ml obtained on the siemens platform (reference range =37 u/ml).The expected values for the access gi monitor (ca 19.9) assay are <35 u/ml.The customer also reported that the access gi monitor result was discordant with the imaging test results as the patient¿s lesions were observed to be decreasing.The customer reported the patient was ordered imaging tests (type of imaging performed was not provided) because of the high access gi monitor result.No additional impact or change to patient treatment was reported in connection with the event.No hardware errors or issues with other assays were reported in conjunction with this event.No issues with system check were reported in connection with the event.Calibration data was not provided.Quality control (qc) was passing within the laboratory¿s established ranges.The customer reported heterophile antibody testing was performed and did not demonstrate the presence of heterophile antibody.There were no issues with sample integrity reported by the customer.No further sample information was provided.
 
Event or Problem Description
The customer reported the patient was ordered imaging tests because of the high access gi monitor result.On (b)(6)2023, the customer did indicate that the imaging tests were pet (positron emission tomography) scan (fdg 1 -f) and tomography without contrast that have demonstrated a decrease in lesion.No additional impact to the patient was reported in connection with the event.
 
Additional Manufacturer Narrative

Brand Name
ACCESS GI MONITOR CANCER ANTIGEN 19-9
Common Device Name
SYSTEM,TEST,CARBOHYDRATE ANTIGEN(CA19-9),FOR MONITOR,MANAGE OF PANCREATIC CANCER
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key16348868
Report Number2122870-2023-00062
Device Sequence Number15154416
Product Code NIG
UDI-Device Identifier15099590231842
UDI-Public(01)15099590231842(17)230228(11)220228(10)125586
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K033038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number387687
Device Catalogue Number387687
Device Lot Number125586
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer02/10/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown